MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BUTTON; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. FIBERTAK BUTTON; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number FIBERTAK BUTTON
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that before the surgery, an issue occurred with the device.There was no harm for patient, operator or third party.Update (b)(6) 09-aug-2023: it was reported that the tip of the device broke off inside the patient during the surgery and was successfully removed from the patient during the same procedure.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.Complaint is confirmed.Upon visual evaluation, it was noted that the distal tips of the inserter shafts of the fibertak® button had both broken and bent.No broken pieces were returned for investigation.No implants and sutures were returned.Functional testing was not performed due to the damaged distal tips of the devices.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned or prying/leveraging the device during insertion.

Brand Name
FIBERTAK BUTTON
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17662349
Report Number1220246-2023-07714
Device Sequence Number6160591
Product Code MBI
UDI-Device Identifier00888867305458
UDI-Public00888867305458
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K191426
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK BUTTON
Device Catalogue NumberAR-3681
Device Lot Number15057278
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer04/16/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown